Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 78, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 29, 2022, 3:44 PM EDT for 4 counties in New York. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2022, 3:44 PM EDT (19:44 UTC)
- Expired
- Aug 29, 2022, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Erie County, NY, Genesee County, NY, Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 46 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 4:08 PM EDT | TSTM WND DMG | 1 Se Warsaw, NY | MULTIPLE TREES DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
394
WUUS51 KBUF 291944
SVRBUF
NYC029-037-051-121-292045-
/O.NEW.KBUF.SV.W.0078.220829T1944Z-220829T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
344 PM EDT Mon Aug 29 2022
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Wyoming County in western New York...
Southeastern Erie County in western New York...
West central Livingston County in western New York...
Southeastern Genesee County in western New York...
* Until 445 PM EDT.
* At 343 PM EDT, a severe thunderstorm was located near Colden, or 10
miles south of East Aurora, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Letchworth State Park, Springville, Perry, Warsaw, Colden, Attica,
Pavilion, Arcade, Chaffee and East Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and frequent cloud to ground lightning is occurring
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4250 7864 4264 7873 4301 7804 4263 7788
4253 7846 4254 7847 4252 7852 4251 7858
4252 7858 4251 7859 4251 7860
TIME...MOT...LOC 1943Z 245DEG 35KT 4262 7861
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Welch2 follow-up statements
989
WWUS51 KBUF 292014
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
414 PM EDT Mon Aug 29 2022
NYC029-292022-
/O.CAN.KBUF.SV.W.0078.000000T0000Z-220829T2045Z/
Erie NY-
414 PM EDT Mon Aug 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4301 7804 4263 7788 4257 7824 4287 7831
TIME...MOT...LOC 2012Z 246DEG 46KT 4277 7805
$$
NYC037-051-121-292045-
/O.CON.KBUF.SV.W.0078.000000T0000Z-220829T2045Z/
Wyoming NY-Livingston NY-Genesee NY-
414 PM EDT Mon Aug 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN WYOMING...WEST CENTRAL LIVINGSTON AND SOUTHEASTERN
GENESEE COUNTIES...
At 412 PM EDT, a severe thunderstorm was located near Perry, or 9
miles northwest of Letchworth State Park, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Letchworth State Park, Perry, Warsaw, Attica, Pavilion, Stafford,
Covington, Castile, Silver Springs and Alexander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4301 7804 4263 7788 4257 7824 4287 7831
TIME...MOT...LOC 2012Z 246DEG 46KT 4277 7805
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Welch634
WWUS51 KBUF 292036
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
436 PM EDT Mon Aug 29 2022
NYC037-051-121-292045-
/O.EXP.KBUF.SV.W.0078.000000T0000Z-220829T2045Z/
Wyoming NY-Livingston NY-Genesee NY-
436 PM EDT Mon Aug 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYOMING...WEST CENTRAL
LIVINGSTON AND SOUTHEASTERN GENESEE COUNTIES WILL EXPIRE AT 445 PM
EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4301 7804 4263 7788 4257 7824 4287 7831
TIME...MOT...LOC 2035Z 245DEG 35KT 4286 7778
$$
WelchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:58 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 29, 2:58 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
258 PM EDT Mon Aug 29 2022
.SYNOPSIS...
Hot and humid conditions into this evening will help trigger some
scattered showers and thunderstorms, with these becoming more
numerous later tonight and Tuesday as a cold front crosses our
region. Behind the front, much cooler and less humid conditions will
return for midweek.
&&
.NEAR TERM /THROUGH TUESDAY/...
Regional radars showing convection beginning to blossom along lake
breeze boundary east of Lake Erie as instability increases in hot and
humid airmass. Most hi-res guidance carries this convection east
through the area as we head into the evening. There will likely
be a lull in convective coverage after this initial round of
convection. Another round of convection will then develop later
tonight and carry into Tuesday morning when the upstream pre-
frontal trough approaches the area and moves through.
Precipitable water values will steadily increase to near 2
inches, leading to the potential for locally heavy downpours
with any convection.
Mid level trough and system cold front will work through the area
during the day Tuesday. Moisture will remain very high ahead of the
trough and cold front with a corridor of 2.0 inch precipitable water
values continuing across the area. Forcing for ascent with the
approaching trough interacting with this moist airmass will generate
an uptick in coverage of showers and thunderstorms from late morning
into the afternoon. Modest 20-30 knot deep layer shear may support a
few isolated strong storms in the afternoon with gusty wind
potential, if sufficient destabilization occurs over eastern
portions of the area. Any thunderstorms or heavier convective
showers will produce locally heavy rainfall given the high moisture
environment.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Showers and scattered thunderstorms will continue tapering off from
west to east Tuesday night as a cold front treks through the region.
The mid level trough axis and associated strong vorticity maxima
will cross the lower Great Lakes later Tuesday night. With some
lingering synoptic moisture in place, the trough itself may produce
a few spotty showers. Cooling temperatures aloft combined with very
warm late summer water temperatures will likely produce a lake
response off both lakes, with delta T's between the lakes and H850
around 13C by Wednesday morning. In addition to extra cloud cover,
some lake enhanced showers should develop over and east of Lake Erie
and Lake Ontario later Tuesday night through Wednesday morning.
Forecast soundings even suggest enough instability over the lakes to
support some thunder potential as well. That being said...Will
continue to cap PoPs at Chc for now as there is still some
uncertainty in the evolution of the low/mid level flow behind the
front, which will ultimately determine the exact placement of any
potential lake effect showers.
Any leftover lake effect shower activity should wind down Wednesday
morning, but may linger a bit longer into the late morning east of
Lake Ontario. Late Wednesday afternoon and evening, a secondary cold
front and another shortwave will cross the Lower Great Lakes. The
influx of even cooler temperatures aloft, some added synoptic scale
moisture and ascent, and convergence along the secondary cold front
will bring a renewed chance of lake effect showers over and east of
the lakes, with a chance of some isolated thunder as well. More
activity can be expected across and east of Lake Ontario with lower
H850 temps and longer fetch over the lake, combined with upsloping
on the Tug Hill.
The mid level trough will move to New England Thursday, with surface
high pressure building into the Great Lakes and Ohio Valley. This
will bring a cool, early fall-like airmass into the region for a
brief time. Highs Thursday will only reach the upper 60s to around
70 at lower elevations, and lower 60s on the hilltops. A northwest
flow of cool air will still support a chance of a few lake effect
showers southeast of Lake Ontario in the morning before dry air and
subsidence overwhelm the lake effect process.
Upper level riding and surface high pressure will build across the
region Thursday night with clearing skies and diminishing winds
supporting excellent radiational cooling. Lows will drop into the
low to mid 50s close to the lakes and 40s inland.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Upper level ridging overhead of the eastern Great Lakes will support
surface high pressure overhead of the New York State Friday morning.
High pressure will drift east into New England throughout the rest
of the day, which will support dry weather and mainly clear skies.
Additionally, as high pressure shifts east a southwesterly wind will
ensue warm air to advect into the region and after a bit of a chilly
start Friday morning temperatures will rebound into the mid to upper
70s.
Surface high pressure will continue its eastward progression and
push out into the Atlantic for the start of the weekend. Plenty of
warm air advection with building heights will help temperatures
return to above normal Saturday with highs ranging in the upper 70s
to mid 80s.
The next upper level trough will push east towards the area
Saturday, with a shortwave trough diving southeast towards the area
Saturday night into Sunday. As such a weak backdoor cold front it
progged to cross the area Saturday night and New England Sunday
which will support some showers and may bring temperatures down a
few degrees Sunday. Otherwise, high pressure will return Monday and
bring back fair dry weather.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms will push from the western Southern Tier
across the area this afternoon and evening, some of which could
produce brief/localized reductions to IFR/MVFR and gusty winds.
After this initial round of convection, general VFR conditions will
prevail until later on tonight, when a pre-frontal trough will
approach far western New York and help to generate another round of
more numerous showers and scattered storms, some of which could
again lead to brief/localized restrictions.
Outlook...
Tuesday...MVFR/VFR with numerous to widespread showers
and scattered thunderstorms...with brief/localized reductions
to IFR possible.
Wednesday...Mainly VFR with a chance of a few showers east of Lakes
Erie and Ontario.
Thursday...Mainly VFR...with a chance of showers southeast of Lake
Ontario.
Friday and Saturday...VFR.
&&
.MARINE...
A moderate southerly to south-southwesterly flow will overspread the
region through tonight, though conditions should remain below
advisory levels through that time. Winds will then veer to
southwesterly/westerly and pick up a little more with the approach
and passage of a cold front Tuesday and Tuesday night, bringing a
limited potential for advisory-level conditions across northeastern
and eastern portions of the lakes. Better chances for advisory-
worthy winds and waves should then arrive on Wednesday as westerlies
increase further.
Following the passage of the cold front, a much cooler airmass will
overspread the Lower Lakes Region through midweek. This will lead to
an environment supportive of a chance of waterspouts from later
Tuesday night through Thursday morning.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 7 PM EDT this evening for NYZ001>006-010-
011-013-014.
MARINE...None.
&&
SYNOPSIS...JJR/TMA
NEAR TERM...TMA
SHORT TERM...Hitchcock/PP
LONG TERM...EAJ
AVIATION...JJR/TMA
MARINE...JJR/TMAHazardous weather outlook, Aug 29, 10:53 AM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1053 AM EDT Mon Aug 29 2022 NYZ001-002-010-011-301500- Niagara-Orleans-Northern Erie-Genesee- 1053 AM EDT Mon Aug 29 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A frontal system will approach the region today and tonight, and will generate scattered showers and thunderstorms beginning this afternoon, which will then become more numerous later tonight. Some of the storms may produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will cross the area Tuesday, with widespread showers and scattered thunderstorms expected. Some of the storms could again produce locally heavy downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-013-014-301500- Monroe-Livingston-Ontario- 1053 AM EDT Mon Aug 29 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A frontal system will approach the region today and tonight, and will generate some scattered showers and thunderstorms beginning late this afternoon. Some of the storms may produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will cross the area Tuesday, with widespread showers and scattered thunderstorms expected. Some of the storms could produce locally heavy downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-020-085-301500- Wyoming-Chautauqua-Cattaraugus-Southern Erie- 1053 AM EDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. A frontal system will approach the region today and tonight, and will generate scattered showers and thunderstorms beginning this afternoon, which will then become more numerous later tonight. Some of the storms may produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will cross the area Tuesday, with widespread showers and scattered thunderstorms expected. Some of the storms could again produce locally heavy downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ021-301500- Allegany- 1053 AM EDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. A frontal system will approach the region today and tonight, and will generate some scattered showers and thunderstorms beginning late this afternoon. Some of the storms may produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will cross the area Tuesday, with widespread showers and scattered thunderstorms expected. Some of the storms could produce locally heavy downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-301500- Lewis- 1053 AM EDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. A frontal system will approach the region tonight, and will generate some scattered showers and thunderstorms beginning this evening. Some of the storms may produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will cross the area Tuesday, with widespread showers and scattered thunderstorms expected. Some of the storms could produce locally heavy downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-301500- Jefferson- 1053 AM EDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. A frontal system will approach the region tonight, and will generate some scattered showers and thunderstorms beginning this evening. Some of the storms may produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will cross the area Tuesday, with widespread showers and scattered thunderstorms expected. Some of the storms could produce locally heavy downpours and gusty winds. There is a high swim risk for the beaches of Lake Ontario Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-301500- Wayne-Northern Cayuga-Oswego- 1053 AM EDT Mon Aug 29 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A frontal system will approach the region today and tonight, and will generate some scattered showers and thunderstorms beginning late this afternoon. Some of the storms may produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will cross the area Tuesday, with widespread showers and scattered thunderstorms expected. Some of the storms could produce locally heavy downpours and gusty winds. There is a high swim risk for the beaches of Lake Ontario Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042-062-301500- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 1053 AM EDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A much cooler airmass will overspread the area Tuesday night and Wednesday and may lead to the potential for waterspouts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-301500- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1053 AM EDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will cross the area Tuesday, with widespread showers and scattered thunderstorms expected. Some of the storms could produce gusty winds. A much cooler airmass will overspread the area Tuesday night through Thursday and may lead to the potential for waterspouts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-301500- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1053 AM EDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will cross the area Tuesday, with widespread showers and scattered thunderstorms expected. Some of the storms could produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Aug 29, 2:04 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
204 PM EDT Mon Aug 29 2022
NYZ019-020-291845-
Chautauqua NY-Cattaraugus NY-
204 PM EDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of southwestern
Cattaraugus and Chautauqua Counties through 245 PM EDT...
At 203 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chautauqua Institution, or 17 miles west of Jamestown, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jamestown, Dunkirk, Fredonia, Allegany State Park, Westfield,
Lakewood, Silver Creek, Falconer, Mayville, Clymer, Long Point State
Park, Jamestown West, SUNY Fredonia, Frewsburg, Chautauqua
Institution, Lake Erie State Park, Findley Lake, Chautauqua, Busti
and Portland.
This includes the following highways...
Interstate 90 between exits 59 and 61.
Interstate 86 between exits 4 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4227 7976 4228 7973 4230 7975 4261 7914
4259 7913 4257 7914 4257 7912 4200 7878
4200 7976
TIME...MOT...LOC 1803Z 244DEG 32KT 4217 7957
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PPLocal storm report, Aug 29, 3:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 SSE JAMESTOWN 42.08N 79.23W
08/29/2022 CHAUTAUQUA NY PUBLIC
LARGE TREE LIMB ON HOUSE.
&&Local storm report, Aug 29, 3:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 1 ENE ASHVILLE 42.10N 79.35W
08/29/2022 CHAUTAUQUA NY PUBLIC
MULTIPLE TREES DOWN. TIME ESTIMATED BY
RADAR.
0245 PM TSTM WND DMG 1 NNE JAMESTOWN 42.11N 79.23W
08/29/2022 CHAUTAUQUA NY PUBLIC
TREE DOWN. TIME ESTIMATED BY RADAR.
0245 PM TSTM WND DMG 1 SSE JAMESTOWN 42.08N 79.23W
08/29/2022 CHAUTAUQUA NY PUBLIC
TREE FALLEN ONTO POWER LINES. TIME ESTIMATED
BY RADAR.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:38 AM EDT | Heat Advisory | BUF | Cayuga, Erie, Genesee, Livingston, Monroe, Niagara and 4 more | 15 hr |
| Aug 29, 2:04 PM EDT | Special Weather Statement | BUF | Chautauqua | 41 min |
| Aug 29, 2:23 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 52 min |
| Aug 29, 3:05 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Wyoming | 40 min |
| Aug 29, 3:42 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 33 min |
| Aug 29, 4:05 PM EDT | Special Marine Warning | BUF | 40 min | |
| Aug 29, 4:08 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Livingston | 67 min |
| Aug 29, 4:23 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wyoming | 52 min |
| Aug 29, 4:40 PM EDT | Special Marine Warning | BUF | 65 min | |
| Aug 29, 5:00 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 60 min |
| Aug 29, 5:19 PM EDT | Special Weather Statement | BUF | Wayne | 41 min |
| Aug 29, 5:27 PM EDT | Special Marine Warning | BUF | 63 min | |
| Aug 29, 5:42 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 63 min |
| Aug 29, 5:55 PM EDT | Special Marine Warning | BUF | 65 min | |
| Aug 29, 6:01 PM EDT | Special Marine Warning | BUF | 89 min | |
| Aug 29, 6:06 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 84 min |
| Aug 29, 6:47 PM EDT | Tornado Warning | BUF | Jefferson | 28 min |
| Aug 29, 7:05 PM EDT | Special Marine Warning | BUF | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.